This is topic What does a mepron herx feel like? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/93683

Posted by janice victorov (Member # 22937) on :
 
Hi,
been on mepron /zith for two weeks. Starting to feel cold, headaches and generally yucky?

Is that what it feels like to herx on mepron? Or is it just the babs themself?

JKv
 
Posted by kellyjk4 (Member # 19731) on :
 
Hi Janice,

I don't have a lot of advice about Mepron herxes, but I wanted to let you know about another problem that can crop up.

Mepron can cause severe depression- I was very close to suicide before I realized what was going on (springshowers saved my life).

I just wanted to let you know so you can be careful. If you feel any signs of depression, please call you LLMD immediately.

I had to stop taking Mepron, but Malarone worked pretty well for me.
 
Posted by ping (Member # 6974) on :
 
Janice,

You've described the classic herx from Babs die-off by Mepron. The cold / chills for me were the worst. I couldn't get warm for anything. Finally, I just skipped a dose and went right back on it the next dose and was okay. Still felt drab, but not freezing cold.

And yes, Mepron can make you feel depressed. Just be watchful for these signs and keep doing the best you can.

Best to you.
 
Posted by Dekrator48 (Member # 18239) on :
 
I experienced increased joint soreness and muscle pain.
 
Posted by cactus (Member # 7347) on :
 
Lots of info on the old babs buddies threads - search for them and you'll find more than you ever want to read - tons of discussion, they got pretty long.

Try searching for Mepron Buddies as well.

But, yes, you sound Mepron-herxy.

Welcome to the yellow brick road!
 
Posted by janice victorov (Member # 22937) on :
 
Did the joint pain eventually go away? Also, does the mepron cause nausea?
 
Posted by MariaA (Member # 9128) on :
 
I think most babs treatment can cause you to feel this sort of thing. Ugh. Hang in there, it'll get better. Do research the depression adn tell family that it could be a side effect so you're prepared if it hits.
 
Posted by springshowers (Member # 19863) on :
 
Great ideas given to you already.

But for sure for me Mepron was different than anything else. Joint pains and aches and the odd thing for me was every few weeks the symptoms would travel to another spot on my body like my head and after a few weeks then it did not hurt anymore but my knees and ankles did.
The good part for me was I did not get SICK SICK

He bad part was what Kelly stated. There was depression. But not in the sense you might predict.
But you will know it. If you do feel badly or down or suicidal and NOT YOURSELF.. Call your doctor asap.

IN the links page there is a page called "mepron blues"

Some people will say just push through it and do your best etc.. NO> NO>. I am rarely one to say one thing for sure but this one is it.

Those who think it is wrong to give such advice have not experienced what I am talking about.

Kelly Knows. YOu feel actually out of body and you are ready to end your life. It is not just that you are down or sad..

ANd for me it came on very suddenly and severely. No time to waste. Luckly my doctor warned me and already told me what to do.
Whew thank goodness..

Do not take this lightly and for those who just got a bit down this is not the same as what we are talking about.

Be careful and just remember this thread because YOU will KNow and Now you know what To do.!!

Blessings.

Nice to See You Kelly.. HOpe things are good!
 
Posted by Alexander Cowen (Member # 25590) on :
 
Hey everyone,

Just wanted to ask a question about the mepron medication. I was on it for a month along with azythromycin and started to get hives and rashes on my joints and forehead.

My mom and doctors pulled me off the mediaction asap and had question to believe it was an allergic reaction. I was very upset that I was tooken off it, I felt like it was really helping me. I always have this wierd pressure at the areas where I had the rashes.

What do you guys think it is? An allergic reaction or herxing?

Thanks.
Alexander
 
Posted by Jill E. (Member # 9121) on :
 
For me, bone-crushing fatigue (bedridden for days at a time) and horrible depression. Thank goodness I had read about both these side-effects on Lymenet and Lymefriends.

I never had Babs symptoms until I started Alinnia, then Malarone, then Mepron, but they did bring out mild night sweats and air hunger (I am positive for Babesia Duncani).

Like Maria said, I warned my family that depression could be an issue with Babesia treatment so they'd know it was the medication, not me. Still, it was hard to crawl out of that black hole!
 
Posted by MariaA (Member # 9128) on :
 
I'm generally not prone to depression (despite this illness) and it was shocking how fast and how uncontrollable the 'babesia depression' came on for me. Just like Springshowers says. I think in my case it wasn't mepron, it was Biaxin, but it was babesia related somehow as it's happened during treatment of flare-ups of babesia symptoms only, no matter which drug I'm using, as long as Biaxin was involved.
 
Posted by Dekrator48 (Member # 18239) on :
 
The joint soreness I expereinced with Mepron is a little better now that I'm not taking it.

I still have it though. I feel confident it will improve for me as my pain improves on doxy and plaquenil.
 


Powered by UBB.classic™ 6.7.3